Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 298, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2021, 10:23 PM CDT for Kay County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 11, 2021, 11:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 80.0 mph
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:00 PM CDT | TSTM WND GST 78 | 8 E Newkirk, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3394 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
105
WUUS54 KOUN 120323
SVROUN
OKC071-120415-
/O.NEW.KOUN.SV.W.0298.210612T0323Z-210612T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1023 PM CDT Fri Jun 11 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Eastern Kay County in northern Oklahoma...
* Until 1115 PM CDT.
* At 1023 PM CDT, a severe thunderstorm was located near Chilocco,
moving south at 35 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and two inch hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare, Chilocco, Kaw Lake, Hardy
and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3676 9682 3675 9689 3668 9693 3669 9700
3670 9704 3669 9706 3667 9712 3700 9726
3700 9675
TIME...MOT...LOC 0323Z 345DEG 28KT 3701 9708
HAIL...2.00IN
WIND...80MPH
$$
WR1 follow-up statement
443
WWUS54 KOUN 120331
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1031 PM CDT Fri Jun 11 2021
OKC071-120415-
/O.CON.KOUN.SV.W.0298.000000T0000Z-210612T0415Z/
Kay OK-
1031 PM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN KAY COUNTY...
At 1030 PM CDT, a severe thunderstorm was located near Chilocco,
moving south at 30 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and two inch hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare, Chilocco, Kaw Lake, Hardy and
Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3676 9682 3675 9689 3668 9693 3669 9700
3670 9704 3669 9706 3667 9712 3700 9726
3700 9675
TIME...MOT...LOC 0330Z 345DEG 28KT 3695 9706
HAIL...2.00IN
WIND...80MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:33 PM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 2:33 PM CDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
233 PM CDT Fri Jun 11 2021
...New LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Saturday)
Issued at 205 PM CDT Fri Jun 11 2021
A stronger wind today is providing a "little" relief from the heat
and humidity this afternoon. This evening and overnight, strong to
severe thunderstorms may move across mainly north central and
central Oklahoma. An area of storms over northeast Kansas will
continue to move southward through the afternoon. How far west
storms will develop is still questionable given very warm
temperatures around 7h (strong cap).
Despite a strong cap, convection should organize enough to our north
to generate a strong and deep enough cold pool for storms along and
east of Highway 81. Storms across north central Oklahoma will have
the potential for hail, damaging winds and perhaps isolated flooding
rainfall. Farther south intensity should decrease through the
evening with a continued risk of damaging winds and maybe heavy
downpours in central Oklahoma.
If storms remain organize enough, convective outflow winds and a
weak cold front will bring some relief from the humidity to most
areas by Saturday morning.
Strong heating and evapotranspiration on Saturday may result in
afternoon heat index values around 105, mainly across the southern
half of Oklahoma and western north Texas. For now will likely hold
off on extending the advisory until the influence from possible
convection is better understood.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 225 PM CDT Fri Jun 11 2021
The subtropical ridge will remain over the western United States
through next week. Oklahoma and north Texas will initially be on the
northeast periphery of the ridge, but for most of next week will be
on the eastern edge of the ridge. The winds aloft will shift from
northerly this weekend to more northeasterly for most of next
week. Nighttime MCSs, if they happen, will be mainly confined to
our far western counties early Sunday, and west of our forecast
area after that.
Models do show occasional small shortwave troughs riding the
periphery of the ridge, so there is a possibility of convection
developing with assistance from those waves, but predictability is
almost nil at this point.
With a general lack of rainfall after tonight the ground should
begin to dry out. This, along with less moisture input from the
Gulf of Mexico, should help lower daytime dew point temperatures
next week.
Also, just past the range of this forecast, models are fairly
insistent that there will be a tropical cyclone in the northern
Gulf of Mexico or somewhat inland. This could bring rain or
thunderstorms to our southeastern counties (at least) for next
weekend.
CmS
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Jun 11 2021
VFR conditions are expected at all TAF sites through about
2Z Saturday. After 2Z, thunderstorms may impact terminals in
and around PNC/SWO with MVFR to IFR visibility possible. Strong
wind gusts may also occur mainly out of the north and northeast.
Thunderstorms may also impact operations around OKC/OUN, mainly
after 4-5Z. Otherwise VFR conditions will prevail with a gradual
shift in the wind to east and northeast. The wind shift will be
associated with a front currently across northwest Oklahoma and
potential outflow winds.
&&
.UPPER AIR...
Issued at 225 PM CDT Fri Jun 11 2021
An Upper Air flight is planned for 00Z Saturday (7 pm this
evening).
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 91 70 91 / 30 10 10 0
Hobart OK 72 94 71 94 / 10 0 10 10
Wichita Falls TX 73 96 73 94 / 20 0 10 0
Gage OK 68 91 68 93 / 10 0 10 10
Ponca City OK 71 90 68 91 / 50 10 0 0
Durant OK 72 92 73 94 / 30 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ005>008-011>042-
044>046-050.
TX...Heat Advisory until 7 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...06
LONG TERM....23
AVIATION...06Hazardous weather outlook, Jun 11, 8:53 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 853 PM CDT Fri Jun 11 2021 OKZ004>048-050>052-TXZ083>090-130200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 853 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms tonight across parts of central and north central Oklahoma, north and east of a line from Nash to Cogar to Wayne and Holdenville. A Marginal Risk exists to the south of the Slight Risk including southern Oklahoma and portions of western north Texas, north and east of a line from Altus to Wichita Falls. Storms along and ahead of a cold front across central and eastern Kansas will move south into northern Oklahoma this evening, then toward central Oklahoma by late evening. Damaging wind gusts of 60 to 80 mph and hail to the size of golfballs will be the primary hazards. The storms are expected to weaken as they move into southern Oklahoma late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... Heat index values will climb to between 100 and 105 across the southern half of Oklahoma and western north Texas Saturday and Sunday. .Thunderstorms... There is a chance of a few storms both Saturday night across parts of western Oklahoma and western north Texas. Severe weather is not anticipated with this activity at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 11, 10:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1017 PM CDT Fri Jun 11 2021 OKZ008-120330- Kay OK- 1017 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 1030 PM CDT... AT 1015 PM CDT, a severe thunderstorm was located near Chilocco, moving south at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 60 MPH... Locations impacted include... Newkirk, Kildare, Chilocco, Hardy, northwestern Kaw Lake and Peckham. LAT...LON 3700 9676 3680 9692 3677 9718 3700 9731 TIME...MOT...LOC 0315Z 345DEG 38KT 3698 9713 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:17 PM CDT | Special Weather Statement | OUN | Kay | 13 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| Jun 11, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 27 min |
| Jun 11, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 16 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 52 min |
| Jun 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 46 min |
| Jun 11, 11:34 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jun 11, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Jun 12, 12:01 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Logan | 29 min |
| Jun 12, 12:10 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jun 12, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 33 min |
| Jun 12, 12:33 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jun 12, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne | 31 min |
| Jun 12, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| Jun 12, 1:07 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Jun 12, 1:42 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Cleveland, Grady, Lincoln, McClain and 3 more | 48 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 41 min |
| Jun 12, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| Jun 12, 2:40 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 35 min |
| Jun 12, 2:45 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 12, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain, Stephens | 45 min |
| Jun 12, 3:10 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 50 min |
| Jun 12, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 3 more | 51 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc | 32 min |
| Jun 12, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Love and 3 more | 43 min |
| Jun 12, 4:49 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Jefferson, Johnston, Love, Marshall | 41 min |
| Jun 12, 5:33 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.